Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Nov 18, 2016, 3:02 PM CST for 6 counties in Texas. It took effect at Nov 18, 2016, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 3:02 PM CST (21:02 UTC)
- In effect from
- Nov 18, 2016, 6:00 PM CST
- Expired
- Nov 19, 2016, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 597 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS74 KHGX 182102 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 302 PM CST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT... .STRONG NORTH WIND EXPECTED BEHIND PASSING COLD FRONT. TXZ214-236>238-190515- /O.NEW.KHGX.WI.Y.0010.161119T0000Z-161119T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 302 PM CST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY. * EVENT...NORTH WIND 20-35 MPH WITH GUSTS TO 40 MPH * TIMING...UNTIL 9AM * IMPACT...COULD MAKE FOR HAZARDOUS DRIVING CONDITIONS PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$ TXZ213-235-190515- /O.NEW.KHGX.WI.Y.0010.161119T0000Z-161119T0900Z/ HARRIS-JACKSON- INCLUDING THE CITIES OF...EDNA...HOUSTON...HUMBLE...KATY... PASADENA...TOMBALL 302 PM CST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SATURDAY. * EVENT...NORTH WIND 20 TO 30 MPH AND GUSTY NEAR THE BAYS * TIMING...UNTIL 6AM * IMPACT...COULD MAKE FOR HAZARDOUS DRIVING CONDITIONS PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
2 follow-up statements
909 WWUS74 KHGX 190428 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1028 PM CST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT THROUGH SATURDAY MORNING... .STRONG NORTH WINDS ARE EXPECTED BEHIND PASSING COLD FRONT TONIGHT THROUGH SATURDAY MORNING... WITH SPEEDS EXPECTED TO DECREASE DURING THE DAY ON SATURDAY. TXZ213-235-190530- /O.CAN.KHGX.WI.Y.0010.000000T0000Z-161119T0900Z/ HARRIS-JACKSON- INCLUDING THE CITIES OF...EDNA...HOUSTON...HUMBLE...KATY... PASADENA...TOMBALL 1028 PM CST FRI NOV 18 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS HAVE FALLEN BELOW 25 MPH IN JACKSON AND HARRIS COUNTIES AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ TXZ214-236>238-191500- /O.CON.KHGX.WI.Y.0010.000000T0000Z-161119T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 1028 PM CST FRI NOV 18 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * EVENT...NORTH WIND 20-30 MPH WITH GUSTS TO 40 MPH. * TIMING...UNTIL 9 AM CST. * IMPACT...COULD MAKE FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
579 WWUS74 KHGX 190625 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1225 AM CST SAT NOV 19 2016 ...WIND ADVISORY IN EFFECT THROUGH 9 AM CST THIS MORNING... .STRONG NORTH WINDS ARE EXPECTED THROUGH THIS MORNING...WITH SPEEDS EXPECTED TO DECREASE DURING THE DAY. TXZ214-236>238-191500- /O.CON.KHGX.WI.Y.0010.000000T0000Z-161119T1500Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 1225 AM CST SAT NOV 19 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...NORTH WIND 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...UNTIL 9 AM CST. * IMPACT...COULD MAKE FOR HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 18, 11:47 AM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 18, 11:47 AM CST, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1147 AM CST Fri Nov 18 2016
.AVIATION...
The cold front will be moving into the KCLL site sometime around
18Z...KIAH 21-22Z...and KGLS 23-24Z. However, some of the high res
models are indicating a slightly faster movement. Main hazards
will thunderstorms with a chance of gusty winds in the stronger
storms. Behind the front north winds will develop with a brief
period of gusts to 20 knots possible over the inland sites through
sunset. However, KHOU and KLBX will likely see a long period of
gusts to 22 knots overnight and Saturday morning. KGLS will likely
see a long period of gusts to 34 knots after 05Z this evening
through 15Z Saturday morning.
40
&&
.PREV DISCUSSION... /ISSUED 1047 AM CST Fri Nov 18 2016/
DISCUSSION...
Front is making good southward progress and on the doorstep of
northern counties. Should start seeing band of shra/tstms fill in
as it approaches the coast and merges with moisture/precip moving
up the Texas coastline. Forecast is in good shape...just minor
tweaks based on trends. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 72 42 62 37 65 / 70 0 0 0 0
Houston (IAH) 80 46 64 40 65 / 70 10 0 0 0
Galveston (GLS) 80 53 63 51 64 / 60 40 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 6 PM CST this evening for the
following zones: Brazoria...Chambers...Galveston...
Matagorda.
GM...Gale Watch from 9 PM CST this evening through Saturday morning
for the following zones: Coastal waters from Freeport to
the Matagorda Ship Channel out 20 NM...Coastal waters from
High Island to Freeport out 20 NM...Galveston Bay...
Matagorda Bay...Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until noon CST today for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Waters from Freeport to
the Matagorda Ship Channel from 20 to 60 NM...Waters from
High Island to Freeport from 20 to 60 NM.
&&
Discussion...47
Aviation/Marine...40Hazardous weather outlook, Nov 18, 4:17 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 417 AM CST FRI NOV 18 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-191300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 417 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST TEXAS TODAY. LOOK FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT. BEHIND THE FRONT...WIND ADVISORIES MIGHT BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANTLY COOLER TEMPERATURES CAN BE EXPECTED ON SATURDAY AND SUNDAY. COLDEST OVERNIGHT LOWS ARE EXPECTED SUNDAY MORNING WITH INLAND READINGS IN THE MID 30S TO LOWER 40S. NO FREEZE IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-191300- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 417 AM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE OFF THE COAST LATE THIS AFTERNOON AND THROUGH THE COASTAL WATERS THIS EVENING WITH STRONG OFFSHORE WINDS DEVELOPING IN ITS WAKE. SMALL CRAFT ADVISORIES WILL BE NEEDED...AND GALE WARNINGS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OFFSHORE WINDS WILL REMAIN STRONG ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Nov 18, 2:38 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
238 PM CST FRI NOV 18 2016
TXZ226-235-236-182100-
MATAGORDA TX-JACKSON TX-WHARTON TX-
238 PM CST FRI NOV 18 2016
...STRONG THUNDERSTORMS ACROSS WHARTON...NORTHWESTERN MATAGORDA AND
SOUTHEASTERN JACKSON COUNTIES THROUGH 300 PM CST...
AT 237 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 12 MILES WEST OF EL CAMPO TO 8 MILES NORTHWEST
OF BLESSING TO NEAR SCHICKE POINT. MOVEMENT WAS EAST NORTHEAST AT 35
MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BAY CITY...EL CAMPO...WHARTON...PALACIOS...SOUTH TEXAS NUCLEAR
PLANT...MARKHAM...BOLING-IAGO...PIERCE...BLESSING...SCHICKE POINT...
VAN VLECK...HUNGERFORD...WADSWORTH...EGYPT...DANEVANG...LOUISE AND
MIDFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2862 9637 2867 9637 2866 9636 2864 9635
2864 9636 2863 9635 2864 9632 2868 9632
2868 9637 2892 9634 2929 9649 2954 9613
2915 9587 2876 9592 2861 9638
TIME...MOT...LOC 2037Z 241DEG 32KT 2926 9646 2894 9632 2869 9635The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 9:29 PM CST | Gale Watch | HGX | 16 hr | |
| Nov 17, 9:29 PM CST | Small Craft Advisory | HGX | 9 hr | |
| Nov 18, 10:45 AM CST | Rip Current Statement | HGX | Brazoria, Chambers, Galveston, Matagorda | 7 hr |
| Nov 18, 1:46 PM CST | Gale Warning | HGX | 19 hr | |
| Nov 18, 1:46 PM CST | Small Craft Advisory | HGX | 28 hr | |
| Nov 18, 2:38 PM CST | Special Weather Statement | HGX | Matagorda, Wharton | 22 min |
| Nov 18, 3:26 PM CST | Special Weather Statement | HGX | Brazoria | 49 min |
| Nov 18, 4:15 PM CST | Special Weather Statement | HGX | Galveston | 45 min |
| Nov 18, 4:29 PM CST | Special Marine Warning | HGX | 91 min | |
| Nov 18, 4:54 PM CST | Special Marine Warning | HGX | 96 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.